Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
131 Doctors are Online

Fever, severe cough with strings of mucus, weight loss, taken erithromycin regimen, no improvement. Should he return to the doctor?

My husband has been sick with fever (now gone) and a bad cough for 9 days. It s been a dry cough but today he is coughing up strings of mucus like little ropey strains . What could it be? He finished today a 5-day regimen of erithromycin. He s lost 8 lbs and he s just not feeling any better, day after day. Should he return to the doctor?
Asked On : Fri, 12 Oct 2012
Answers:  2 Views:  169
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Pediatrician 's  Response
good evening , yes ur husband should return to the doctor. erythromycin is a time tested antibiotic, if its not acting on him , the doctor should review him, he may need a chest x ray, a sputum for routine testing , a throat swab for culture , and a complete blood count.
Answered: Fri, 12 Oct 2012
I find this answer helpful
General & Family Physician Dr. A K M Wasim Rahman's  Response
hi julie,
if fever still persist then you shoud go to doctors immediately, but if only cough(dry) then dont worry to much. But as you have said mucous is coming so there is a matter of lttle worry but not immediately just wait if it persist more than 2 week then you should do a SPUTUM TEST. Any way keep close watch contact your doctor if you find following signs-
1. Fever
2. Blood stained cough
3. Cough with mucous more than 2 weeks.
Answered: Fri, 12 Oct 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor